MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY MYOMA FIXATION INSTRUMENT

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY MYOMA FIXATION INSTRUMENT
Model Number 26175BL
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.The corkscrew portion of the device is broken off at the base.It has been in use for approximately 5 years.Stress overload is possible cause, but we cannot confirm.
 
Event or Problem Description
Allegedly, the doctor was performing a myomectomy procedure when the tip of the myoma fixation instrument broke off in a fibroid.The doctor removed the fibroid that encased the broken piece and completed procedure.The hospital reported there was no injury to the patient.

Brand Name
MYOMA FIXATION INSTRUMENT
Common Device Name
MYOMA FIXATION INSTRUMENT
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6831495
Report Number9610617-2017-00071
Device Sequence Number10780226
Product Code HET
UDI-Device Identifier04048551099063
UDI-Public4048551099063
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K945211
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number26175BL
Device Catalogue Number26175BL
Device Lot NumberZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight121